MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134301
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso nav and char was found on the tip electrode.After the insertion of the catheter in the left atrium (la), the impedance of the corresponding smart touch sf catheter rapidly increased during right pulmonary vein isolation (rpvi).When the catheter was removed from the patient¿s body and checked, charring was observed on the tip electrode of the catheter.The smart touch sf catheter was replaced and the issue was resolved.Furthermore, towards the end of the procedure, when the corresponding lasso 2515 nav eco catheter was removed from the patient¿s body, charring was observed, similar to that seen on the smart touch sf catheter.Additional information received indicated there were no error messages presented by the system; impedance rapidly increased during rpvi.The generator was set up on power control mode and ablation never continued beyond the impedance cut-off value.There was user miss of changing the catheter setting on the generator side, and the ablation was conducted with the 4mm tip catheter setting during 10 times of ablation at the beginning.Irrigation flow rate was 2ml/min when 35w ablation was performed.The patient was anticoagulated.But act was unknown.Heparinized normal saline was used.The patient has not exhibited any neurological symptoms since the procedure was completed.It was reported the diagnostic catheter (lasso nav) was in close proximity to/in contact with the ablation catheter during ablation.
 
Additional Manufacturer Narrative
On 28-mar-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 1-apr-2025, additional information was received clarifying the generator used this case was a smartablate generator.As such, this item has been added to section d10.Concomitant medical products.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso nav and char was found on the tip electrode.After the insertion of the catheter in the left atrium (la), the impedance of the corresponding smart touch sf catheter rapidly increased during right pulmonary vein isolation (rpvi).When the catheter was removed from the patient¿s body and checked, charring was observed on the tip electrode of the catheter.The smart touch sf catheter was replaced and the issue was resolved.Furthermore, towards the end of the procedure, when the corresponding lasso 2515 nav eco catheter was removed from the patient¿s body, charring was observed, similar to that seen on the smart touch sf catheter.There were no error messages presented by the system; impedance rapidly increased during rpvi.The generator was set up on power control mode and ablation never continued beyond the impedance cut-off value.There was user miss of changing the catheter setting on the generator side, and the ablation was conducted with the 4mm tip catheter setting during 10 times of ablation at the beginning.Irrigation flow rate was 2ml/min when 35w ablation was performed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, and microscopic examination of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.No char residues was identified; however, customer mentioned that the charring was wiped off by the physician before the devices return.Furthermore, the user missed changing the catheter setting on the generator side.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char and the user error issues reported by the customer were confirmed.The potential cause of the issue is traced to user.The instruction for use (ifu) contains the following precautions: do not attempt to operate the lasso variable catheter prior to completely reading and understanding these instructions for use.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSO NAV
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21713265
Report Number2029046-2025-00938
Device Sequence Number10010287
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public(01)10846835009637(17)270906(10)31434557L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134301
Device Lot Number31434557L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/28/2025
04/01/2025
04/15/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date03/28/2025
04/09/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS STEERABLE ACCESS SOLUTION; CARTO 3 SYSTEM; OCTA,LNG,48P,3-3-3-3-3,F-CURVE; SMARTABLATE GENERATOR KIT (CN); THMCL SMTCH SF BID, TC, D-F; UNKNOWN BWI DECA NAV; UNKNOWN NGEN SYSTEM
Patient SexUnknown